# SDR USAASB02238

- Difficulty date: December 27, 2002
- Submitted: January 30, 2003
- Operation: Air carrier
- Aircraft: N517AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23703
- Engine: Ge CFM56*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: CFM563B220
- Condition: Odor
- Location: Right
- Part time: 31,540 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THE AFT LAVATORY SMOKE DETECTORS SOUNDED DUE TO AN OIL ODOR IN THE CABIN.  FLIGHT LANDED AT EWR WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED DUCTING AND ISOLATED OIL ODOR COMING FROM RT ENGINE. (RT ENGINE RECENTLY EXPERIENCED AN IMPACT WITH SNOW BANK DURING TAXI)  ACCOMPLISHED EXTENDED ENGINE RUN IN AN ATTEMPT TO BURN THE OIL CONTAMINATION OUT OF THE ENGINE.  RAN ENGINE UNTIL CLEARED.  ONLY A FAINT RESIDUAL ODOR REMAINING.  REMOVED AND REPLACED WATER SEPARATOR BAGS (P/N V121-1).  OPERATIONAL CHECK NORMAL.  NO LEAKS NOTED.
